MDJunction - People Helping People
 
Ask a Question
04/12/2011 09:43 AM

Geodon does cause weight gain

seamurmur
Posts: 8
New Member

My doctor keeps telling me that Geodon is the one antipsychotic that doesn't make you fat. I have gained 40 pounds in 3 months and eat like a bird. Has anyone else found Geodon fattening. I take 80mg in the day and 80mg at night. I can barely stay awake during the day. I am lucky that this is the only med I am on.Has anyone not gained weight on Geodon?
Reply

04/12/2011 09:52 AM
patty777

Hi Seamurmur I never had that medicine but I can look pu the side affects..Be right back , only take me a second..others may want to know more about this as well..great question!!

Patty


04/12/2011 09:56 AM
patty777

This is from Drugs. Com...hope it helps you, remember meds react different for all people...refer it back to your dr..

Geodon

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Geodon:

Anxiety; constipation; diarrhea; dizziness; drowsiness; dry mouth; feeling unusually tired or sleepy; headache; increased cough or runny nose; loss of appetite; nausea; pain at the injection site; restlessness; upset stomach; vomiting; weakness; weight gain.

WELCOME TO THE GROUP...AND MDjunction

Patty


04/12/2011 12:11 PM
Cat306B
Cat306B  
Posts: 399
VIP Member
I'm an Advocate

Patty777,

Good work! I'm glad to see you jump in so quick with good info about Geodon and the weight gain issue. And your comment was right-on!! I checked some other sources, too. And they all did report the side-effect of weight gain with Geodon. One reference I saw listed weight gain as a "less serious" side effect, and I don't know about that. As a person with life long weight issues, I know the many potential complications of weight gain like diabetes, high blood pressure, increased cholesterol, among many.

So it's good to see you respond so rapidly and also importantly refer back to the treating doctor.

Good luck to you, seamurmur. I hope you may find a replacement rx therapy without as much weight gain concern.

Also, welcome to our group and MDJunctions.

With good regards and a nice spring breeze,

Catherine


04/13/2011 11:10 AM
seamurmur
Posts: 8
New Member

I am sticking with Geodon because although I have blown up like a balloon it is the most manageable medicine I have been on. Everything else had worse side effects than being fat.

04/13/2011 11:21 AM
Cat306B
Cat306B  
Posts: 399
VIP Member
I'm an Advocate

I can totally understand that!! I took Risperdal for a while. And after a bit my right foot began tapping uncontrollably(I have a post about that - "What About Side Effects?"Wink. Although weight gain in itself is not a good thing, I agree it can be the easiest issue to have to live with. I was changed to Zyprexa, well known for its weight gain effects. And I did, indeed, become fat(ter)Wink !!

Good luck to you. Life can often be a real balancing act sometimes. And this does sound like one of those cases. I'll be thinking positive thoughts about not gaining weight(for you, me, and anybody else with the same situation). It's great to hear from you. You have my best.

With smiles and hugs out to you,

CatherineSmile Cool


09/16/2012 12:45 PM
ladyoshalott
ladyoshalottPosts: 6
New Member

Hi everyone,

I have been on Geodon for two years now and I've gained about tweny pounds. I am really angry with my doctor for not telling me about this side effect. He has known I've been gaining weight because he weighs me at every visit! I am also angry with myself for not doing research on the internet as soon as he prescribed it. From now on I will definitely do my own research. BTW, I'm bipolar, not schizophrenic, but I wanted to respond to your posts.


09/19/2012 08:46 PM
gospelgal
Posts: 6
New Member

Hi, I was on Risperdol injection for 4 months and gained 45 pounds. I have now switched to Latuda which I researched doesn't make you gain weight. I like to look at patient reviews of the drugs because they're the ones who use it and would know if it made you gain weight not the doctors, they are not the ones using it. I haven't gained any weight for the month and a half I've used it, I've lost a few pounds. But I can't seem to lose anymore weight so I want to try Invega because someone said they were able to lose the 50 pounds they gained on other medications on it. I like how you mentioned you ate like a bird and still gained the weight. Everyone assumes that you gained weight because the medication made you hungry and you overate. Thats not the case. I didn't overeat when that medication made me gain weight. Good luck with everything! LOVE
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved